Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 34, NWS Kansas City, MO

April 8, 20154 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 8, 2015, 5:24 PM CDT for 4 counties in Missouri. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 5:24 PM CDT (22:24 UTC)
Expired
Apr 8, 2015, 6:15 PM CDT
In force
51 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cooper County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:27 PM CDTTSTM WND GST 604 Se Warrensburg, MO
Apr 8, 5:34 PM CDTTSTM WND GST 67Whiteman Air Force Base, MO
Apr 8, 5:35 PM CDTTSTM WND GST 60Whiteman Air Force Base, MO52 KNOTS MEASURED AT WHITEMAN AFB.
Apr 8, 5:44 PM CDTTSTM WND DMG4 N Green Ridge, MO18 INCH TREE DAMAGED.
Apr 8, 5:44 PM CDTTSTM WND DMGLa Monte, MOPOWER LINES DOWN IN THE TOWN OF LA MONTE BEHIND CASEY GAS STATION.
Apr 8, 5:44 PM CDTTSTM WND GST 634 S La Monte, MOSUSTAINED WINDS OF 55 MPH MEASURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS53 KEAX 082224
SVREAX
MOC053-083-101-159-082315-
/O.NEW.KEAX.SV.W.0034.150408T2224Z-150408T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COOPER COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 615 PM CDT

* AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEETON...AND
  MOVING NORTHEAST AT 50 MPH.

 AT 502 PM...THE PUBLIC REPORTED A 60 MPH WIND GUST 5 MILES EAST OF 
BALLARD.

AT 505 PM...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A 60 MPH
WIND GUST 5 MILES NORTHWEST OF CLINTON.


  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINDSOR...WHITEMAN AIR FORCE BASE...KNOB NOSTER...SEDALIA...GREEN
  RIDGE...LA MONTE...HOUSTONIA...SMITHTON...OTTERVILLE...
  HUGHESVILLE...SEDALIA MEMORIAL ARPT AND CLIFTON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3865 9398 3894 9338 3893 9312 3869 9290
      3869 9305 3853 9307 3853 9329 3850 9329
      3851 9351 3839 9351 3833 9374
TIME...MOT...LOC 2224Z 242DEG 45KT 3858 9360

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
3 follow-up statements
258 
WWUS53 KEAX 082239
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT WED APR 8 2015

MOC083-082249-
/O.CAN.KEAX.SV.W.0034.000000T0000Z-150408T2315Z/
HENRY MO-
539 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 3869 9290 3869 9305 3853 9307 3853 9329
      3850 9330 3851 9348 3851 9351 3855 9351
      3856 9354 3878 9372 3894 9338 3893 9312
TIME...MOT...LOC 2239Z 242DEG 45KT 3867 9339

$$

MOC053-101-159-082315-
/O.CON.KEAX.SV.W.0034.000000T0000Z-150408T2315Z/
COOPER MO-JOHNSON MO-PETTIS MO-
539 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PETTIS AND
SOUTHWESTERN COOPER COUNTIES IN CENTRAL MISSOURI...AND SOUTHEASTERN
JOHNSON COUNTY IN WEST CENTRAL MISSOURI UNTIL 615 PM CDT...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN RIDGE...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEDALIA...LA MONTE...HOUSTONIA...SMITHTON...OTTERVILLE...
HUGHESVILLE...SEDALIA MEMORIAL ARPT AND CLIFTON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3869 9290 3869 9305 3853 9307 3853 9329
      3850 9330 3851 9348 3851 9351 3855 9351
      3856 9354 3878 9372 3894 9338 3893 9312
TIME...MOT...LOC 2239Z 242DEG 45KT 3867 9339

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
197 
WWUS53 KEAX 082251
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT WED APR 8 2015

MOC101-082300-
/O.CAN.KEAX.SV.W.0034.000000T0000Z-150408T2315Z/
JOHNSON MO-
551 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IN
WEST CENTRAL MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. 

LAT...LON 3869 9305 3863 9306 3853 9330 3857 9345
      3862 9351 3889 9349 3894 9338 3893 9312
      3869 9290
TIME...MOT...LOC 2250Z 242DEG 45KT 3873 9323

$$

MOC053-159-082315-
/O.CON.KEAX.SV.W.0034.000000T0000Z-150408T2315Z/
COOPER MO-PETTIS MO-
551 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PETTIS AND
SOUTHWESTERN COOPER COUNTIES UNTIL 615 PM CDT...

AT 535 PM...FEDERAL EMPLOYEES REPORTED A 60 MPH WIND GUST IN WHITEMAN
AIR FORCE BASE.

AT 527 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST 4
MILES SOUTHEAST OF WARRENSBURG.

AT 544 PM...LOCAL EMERGENCY MANAGEMENT REPORTED POWER LINES DOWN IN 
LA MONTE.

AT 544 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 63 MPH WIND GUST 4
MILES SOUTH OF LA MONTE.

AT 544 PM...LOCAL EMERGENCY MANAGEMENT REPORTED STRAIGHT LINE WIND 
DAMAGE 4 MILES NORTH OF GREEN RIDGE.


AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDALIA...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SMITHTON...OTTERVILLE...SEDALIA MEMORIAL ARPT AND CLIFTON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3869 9305 3863 9306 3853 9330 3857 9345
      3862 9351 3889 9349 3894 9338 3893 9312
      3869 9290
TIME...MOT...LOC 2250Z 242DEG 45KT 3873 9323

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
703 
WWUS53 KEAX 082303
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT WED APR 8 2015

MOC053-159-082315-
/O.CON.KEAX.SV.W.0034.000000T0000Z-150408T2315Z/
COOPER MO-PETTIS MO-
603 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PETTIS
AND SOUTHWESTERN COOPER COUNTIES UNTIL 615 PM CDT...

AT 535 PM...FEDERAL EMPLOYEES REPORTED A 60 MPH WIND GUST IN 
WHITEMAN AIR FORCE BASE.

AT 544 PM...LOCAL EMERGENCY MANAGEMENT REPORTED STRAIGHT LINE WIND
DAMAGE IN LA MONTE.

AT 544 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 63 MPH WIND GUST 4
MILES SOUTH OF LA MONTE.

AT 544 PM...LOCAL EMERGENCY MANAGEMENT REPORTED STRAIGHT LINE WIND
DAMAGE 4 MILES NORTH OF GREEN RIDGE.


AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
PILOT GROVE...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEDALIA AND CLIFTON CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3869 9305 3866 9306 3862 9318 3892 9336
      3894 9338 3893 9312 3869 9290
TIME...MOT...LOC 2303Z 234DEG 49KT 3891 9308

HAIL...0.88IN
WIND...60MPH

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:39 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 8, 3:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT Wed Apr 8 2015

.SHORT TERM...(This Evening through Saturday Afternoon)
Issued at 339 PM CDT WED APR 8 2015

As expected...a very busy afternoon/evening ahead of us as storms
push into the region from the southwest. Latest sfc analysis now
places stationary/warm front just south of the KC metro with
extension east-northeast into north-central Missouri. Fcst models continue
to indicate this boundary will lift northward this evening as
pressure falls occur in advance of a leeside low which will drop into
the Kansas High Plains overnight. To the south of the
boundary...latest SPC mesoanalysis shows a uncapped atmosphere with
MLCAPE values ranging anywhere between 2000-4000 J/kg. Wind fields
aloft continue to increase and latest analysis indicating 0-6 km bulk
shear magnitudes of nearly 45-50 kts. Quick look at both the 7.4
micron Sounder imagery and standard water vapor shows lead shortwave
trough working east-northeast along the Kansas/Oklahoma border...with
severe convection along its eastern flank in southeastern Kansas.
With time this afternoon...its this activity that will track just south
of the KC Metro...with strong winds and large hail being the main
concerns. In light of this development....severe thunderstorm watch
35 has been issued for areas south and east of the KC Metro through
00Z this evening.

After this initial round moves east...attention will again be drawn
upstream as additional activity develops across the Central Plains of
Kansas. All operational and high-resolution models show activity
continuing to overspread the area during the early overnight hours.
Just how far north the severe activity gets will depend upon how far
the boundary retreats during the evening/early overnight hours
tonight. Current thinking suggests the tornado threat will increase
heading into the overnight hours as low-level jet increases just
above the deck to nearly 55 kts. Increasing wind fields in the lower
levels of the atmosphere combined with backed low-level flow along
and near the retreating boundary will likely result in an increased
tornado threat as low-level helicity values increase. Its very likely
that the current severe thunderstorm watch will be replaced with a
tornado box as the evening hours progress.

In addition to the severe threat...concerns are also beginning to
increase for possible heavy rain and flash flooding as renewed
convection tracks east across areas that have already received heavy
rain in recent days. Collaboration with NESDIS satellite analysis
branch...WPC heavy rainfall desk...and adjacent WFOs has pretty much
verified concerns that strengthening low-level jet will interact with
lingering front/outflow boundaries overnight. Combine this with PWAT
values that are anywhere between 2-3 standard deviations above
normal...and the potential backbuilding of new developing
convection...cannot rule out localized flash flooding during the
evening and overnight hours. As a result...a flash flood watch has
been issued from 21z this afternoon through 15z Thu morning.

Activity should slowly come to an end during the early morning hrs.
After this...renewed convection is expected to develop along the main
cold front that is still progged to move through the area tomorrow
morning. Overall severe threat should increase as activity tracks
east of Route 65...and a few strong wind gusts/large hail producing
thunderstorms cannot be ruled out. Latest day 2 SPC outlook has
extreme eastern fringes of our area outlooked for possible severe on
Thursday...as this seems reasonable based on latest timing of fropa.

Beyond this...drier weather to return both Thursday night and Friday
as shortwave ridging moves over the area. Temps will definitely be
cooler as cold air advection infiltrates the area following Thursday's
front. Dry weather to continue through Saturday as sfc high pressure
slides to our east.

.LONG TERM...(Saturday Evening through Wednesday)
Issued at 339 PM CDT WED APR 8 2015

Several rounds of thunderstorms are possible early next week as a
series of systems move through the area. On Sunday, a weak cold
front is expected to pass through the northern and central Plains,
bringing some scattered thunderstorms to the majority of the region.
Low-level flow will recover to the south southeast quickly after the
front passes, allowing moisture to stream back into the region by
Monday and temperatures to increase.

Both the EC and GFS bring a deep upper low into the central Plains
by Monday night or Tuesday morning, resulting in several periods of
showers and storms from Monday through Wednesday when the system
lifts out of the region. Flow and resultant shear will be strong
with this system, but it's too early to tell if severe weather will
be possible during this timeframe. Above normal temperatures look
likely behind the system as it lifts to the northeast and strong
southwest flow continues in its wake.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1243 PM CDT WED APR 8 2015

Very challenging fcst as low stratus prevails over area terminals
this afternoon. To make things worse...convection expected to refire
later this afternoon and evening. With IFR conditions prevailing at
all sites at issuance time...have prolonged IFR mention for another
few hrs. Current thinking is that some improvements will occur after
21z time frame just before convection starts to approach from the
west. Restrictions below alternate mins will be common for the next
few hrs. Beyond this...expect categorical improvements to MVFR before
storms move in from the west after 23z. Some questions on how far
north this activity will be...but current thinking is developing
storms will not make it as far north as STJ. For the remaining
sites...have included thunder mention after the 22z time frame.
Activity should push east early this evening with additional rounds
likely focused south and east of the KC metro. Additional storms
possible tomorrow morning as main cold front moves through the area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ057-060-
     103>105.

MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ028>033-
     037>040-043>046-053-054.

&&

SHORT TERM...32
LONG TERM...LAFLIN
AVIATION...32
Hazardous weather outlook, Apr 8, 3:08 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT WED APR 8 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-092015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
308 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN
 KANSAS THIS AFTERNOON...AND WILL SPREAD NORTHEAST INTO THE REST OF
 THE OUTLOOK AREA THIS EVENING. VERY LARGE HAIL...DAMAGING WINDS...
 AND A FEW TORNADOES ARE POSSIBLE WITH THE STRONGEST STORMS. FLASH
 FLOODING WILL ALSO BE A CONCERN...ESPECIALLY IN AREAS ALONG AND
 SOUTH OF THE MISSOURI RIVER. STORMS WILL CONTINUE INTO THE OVERNIGHT
 HOURS...BUT THE SEVERE THREAT SHOULD BEGIN TO DECREASE AFTER
 MIDNIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ADDITIONAL STRONG STORMS ARE POSSIBLE EARLY THURSDAY AFTERNOON...
 ESPECIALLY EAST OF THE HWY 65 CORRIDOR IN MISSOURI. STORMS WILL MOVE
 EAST OF THE AREA BY EARLY EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

In the hours before

Special weather statement, Apr 8, 4:16 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT WED APR 8 2015

KSZ060-MOZ043-053-054-082200-
BATES MO-CASS MO-HENRY MO-LINN KS-
416 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY IN EAST CENTRAL
KANSAS...AND WESTERN HENRY...SOUTHEASTERN CASS AND BATES COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 500 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
PARKER TO 6 MILES NORTH OF HUME TO 13 MILES SOUTH OF RICH HILL...AND
MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICH HILL...LA CYGNE...BUTLER...ADRIAN...MONTROSE...ARCHIE...
  URICH...CREIGHTON...FOSTER...AMORET...AMSTERDAM...PASSAIC...
  ROCKVILLE...MERWIN...BALLARD...HARTWELL AND LA DUE.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3805 9426 3806 9451 3803 9479 3805 9479
      3818 9508 3825 9508 3826 9508 3839 9475
      3839 9461 3844 9461 3854 9436 3847 9389
      3820 9378 3821 9404 3803 9405 3803 9407
      3805 9413 3804 9419 3805 9421 3802 9423
TIME...MOT...LOC 2117Z 239DEG 51KT 3826 9494 3819 9453
          3792 9438

LEIGHTON
Local storm report, Apr 8, 4:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     AMSTERDAM               38.35N 94.59W
04/08/2015  E60 MPH          BATES              MO   LAW ENFORCEMENT

            SOME TREE DAMAGE

&&

LAFLIN
Local storm report, Apr 8, 4:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     W BUTLER                38.26N 94.33W
04/08/2015  M61 MPH          BATES              MO   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Apr 8, 5:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     5 E BALLARD             38.36N 94.05W
04/08/2015  E60 MPH          HENRY              MO   PUBLIC

            BRANCHES DOWN AND PEA SIZED HAIL

&&

LAFLIN
Special weather statement, Apr 8, 5:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 PM CDT WED APR 8 2015

KSZ103-104-MOZ028-029-082245-
CLAY MO-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
510 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...
SOUTHWESTERN CLAY...WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES UNTIL
545 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNER SPRINGS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDWARDSVILLE...BASEHOR...PARKVILLE...RIVERSIDE...WEATHERBY LAKE...
  GLADSTONE...HOUSTON LAKE...NORTHMOOR...PLATTE WOODS...LAKE
  WAUKOMIS...OAKVIEW...PIPER...MUNCIE...MAYWOOD...WOLCOTT...
  POMEROY...BEVERLY HILLS...WALDRON...FARLEY AND EAST LEAVENWORTH.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 419.
  I-635 BETWEEN MILE MARKERS 4 AND 12.
  I-435 LOOP FROM MILE MARKERS 9 TO 30.
  I-29 BETWEEN MILE MARKERS 0 AND 12.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3938 9483 3919 9451 3904 9476 3904 9480
      3906 9484 3905 9488 3904 9489 3904 9501
TIME...MOT...LOC 2210Z 218DEG 36KT 3906 9489

CDB
Local storm report, Apr 8, 5:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     5 NW CLINTON            38.42N 93.84W
04/08/2015  E60 MPH          HENRY              MO   NWS EMPLOYEE

            TREE DAMAGED

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:39 PM CDTSevere Thunderstorm WarningEAXBates, Cass51 min
Apr 7, 9:25 PM CDTSevere Thunderstorm WarningEAXBates50 min
Apr 7, 9:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette48 min
Apr 7, 9:44 PM CDTTornado WarningEAXBates31 min
Apr 7, 10:12 PM CDTSpecial Weather StatementEAXCarroll48 min
Apr 7, 10:15 PM CDTSevere Thunderstorm WarningEAXBates, Cass45 min
Apr 7, 10:26 PM CDTSpecial Weather StatementEAXLafayette34 min
Apr 7, 10:52 PM CDTSevere Thunderstorm WarningEAXSaline38 min
Apr 7, 11:00 PM CDTSpecial Weather StatementEAXHenry45 min
Apr 8, 5:50 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan40 min
Apr 8, 6:22 AM CDTDense Fog AdvisoryEAXBuchanan, Carroll, Cass, Clay, Clinton, Cooper and 8 more5 hr
Apr 8, 6:29 AM CDTSpecial Weather StatementEAXCass46 min
Apr 8, 6:30 AM CDTSpecial Weather StatementEAXBuchanan30 min
Apr 8, 6:36 AM CDTSevere Thunderstorm WarningEAXBates, Cass39 min
Apr 8, 7:02 AM CDTSpecial Weather StatementEAXRay28 min
Apr 8, 7:12 AM CDTSevere Thunderstorm WarningEAXBates, Cass25 min
Apr 8, 7:14 AM CDTSevere Thunderstorm WarningEAXJackson, Ray46 min
Apr 8, 7:45 AM CDTSevere Thunderstorm WarningEAXCass, Jackson30 min
Apr 8, 7:53 AM CDTSevere Thunderstorm WarningEAXCarroll, Livingston37 min
Apr 8, 8:02 AM CDTSevere Thunderstorm WarningEAXJohnson43 min
Apr 8, 8:17 AM CDTSevere Thunderstorm WarningEAXCarroll28 min
Apr 8, 8:27 AM CDTSpecial Weather StatementEAXChariton33 min
Apr 8, 8:35 AM CDTSevere Thunderstorm WarningEAXJohnson44 min
Apr 8, 8:37 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston38 min
Apr 8, 8:48 AM CDTSpecial Weather StatementEAXGentry, Nodaway, Worth42 min
Apr 8, 8:57 AM CDTSpecial Weather StatementEAXMacon48 min
Apr 8, 9:02 AM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph38 min
Apr 8, 9:09 AM CDTSpecial Weather StatementEAXPettis36 min
Apr 8, 9:15 AM CDTSevere Thunderstorm WarningEAXPettis, Saline45 min
Apr 8, 9:37 AM CDTSpecial Weather StatementEAXDaviess38 min
Apr 8, 9:39 AM CDTSpecial Weather StatementEAXCooper51 min
Apr 8, 9:52 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline19 min
Apr 8, 9:54 AM CDTSpecial Weather StatementEAXSaline36 min
Apr 8, 10:06 AM CDTSpecial Weather StatementEAXHarrison24 min
Apr 8, 10:33 AM CDTSpecial Weather StatementEAXSaline42 min
Apr 8, 2:51 PM CDTFlash Flood WatchEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more8 hr
Apr 8, 3:49 PM CDTSevere Thunderstorm WarningEAXBates26 min
Apr 8, 4:16 PM CDTSpecial Weather StatementEAXBates44 min
Apr 8, 4:36 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson39 min
Apr 8, 5:30 PM CDTSevere Thunderstorm WarningEAXClay, Platte30 min
Apr 8, 5:50 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton18 min
Apr 8, 6:06 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Randolph, Saline54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.